Alert archive / Montana / Winter Storm Watches in 2011
Winter Storm Watch 9, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Nov 15, 2011, 2:10 PM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Nov 16, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 2:10 PM MST (21:10 UTC)
- In effect from
- Nov 16, 2011, 5:00 PM MST
- Expired
- Nov 16, 2011, 3:54 AM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WWUS45 KMSO 152110 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 210 PM MST TUE NOV 15 2011 MTZ004-006-161200- /O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 210 PM MST TUE NOV 15 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: SNOW AND BLOWING SNOW ARRIVING WEDNESDAY EVENING AND CONTINUING THROUGH THURSDAY. GREATEST IMPACT ALONG I-90 APPROACHING LOOKOUT PASS AND OVER LOLO AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: POTENTIAL ACCUMULATIONS OF 6 TO 18 INCHES. * WINDS: STRONG AND GUSTY WINDS DEVELOPING WEDNESDAY EVENING. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ001-161200- /O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ KOOTENAI/CABINET REGION- 210 PM MST TUE NOV 15 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY EVENING...POSSIBLY CHANGING TO RAIN OR FREEZING RAIN LOWER ELEVATIONS LATE WEDNESDAY NIGHT. * SNOW ACCUMULATIONS: POTENTIAL FOR 6 TO 18 INCHES. * WINDS: GUSTY WEST WINDS HIGHER ELEVATIONS WITH SIGNIFICANT BLOWING AND DRIFTING SNOW POSSIBLE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-161200- /O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ WEST GLACIER REGION- 210 PM MST TUE NOV 15 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY NIGHT. STRONG WINDS FOR HIGHER ELEVATIONS. * SNOW ACCUMULATIONS: POTENTIAL OF 6 TO 18 INCHES...BY LATE THURSDAY. * WINDS: STRONG AND GUSTY WEST WINDS WITH AREAS OF BLOWING SNOW DEVELOPING LATER WEDNESDAY NIGHT THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ005-006-161200- /O.NEW.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 110 PM PST TUE NOV 15 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM LATE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY EVENING...POSSIBLY CHANGING TO RAIN OR FREEZING RAIN BELOW 4000 FEET OVERNIGHT. * SNOW ACCUMULATIONS: POTENTIALLY 6 TO 18 INCHES OF SNOW...HEAVIEST IN HIGHER ELEVATIONS...INCLUDING NEAR LOLO PASS. * WINDS: STRONG SOUTHWEST TO WEST WINDS MAINLY HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...PIERCE...DIXIE...ELK CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
400 WWUS45 KMSO 160135 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 635 PM MST TUE NOV 15 2011 MTZ007-161500- /O.NEW.KMSO.WW.Y.0063.111116T0135Z-111116T1500Z/ BUTTE/BLACKFOOT REGION- 635 PM MST TUE NOV 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * IMPACTS/TIMING: SNOW BANDS WILL CONTINUE TO MOVE THROUGH THE BUTTE BLACKFOOT REGION THIS EVENING. THESE BANDS WILL BE CAPABLE OF PRODUCING LIGHT TO MODERATE SNOWFALL. ACCUMULATIONS ON I-90 AND HIGHWAY 1 CORRIDORS WILL CAUSE HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-161500- /O.NEW.KMSO.WW.Y.0063.111116T0135Z-111116T1500Z/ MISSOULA/BITTERROOT VALLEYS- 635 PM MST TUE NOV 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * IMPACTS/TIMING: SNOW BANDS WILL CONTINUE ACROSS THE BITTERROOT VALLEY THIS EVENING. THESE BANDS WILL BE CAPABLE OF PRODUCING LIGHT TO MODERATE SNOWFALL RATES. SNOW ACCUMULATIONS ON HIGHWAY 93 COULD CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THE WEDNESDAY MORNING COMMUTE. LOCALIZED BLOWING SNOW WILL BE A CONCERN THROUGH THE EVENING HOURS. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-006-161500- /O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 635 PM MST TUE NOV 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: SNOW AND BLOWING SNOW ARRIVING WEDNESDAY EVENING AND CONTINUING THROUGH THURSDAY. GREATEST IMPACT ALONG I-90 APPROACHING LOOKOUT PASS AND OVER LOLO AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: POTENTIAL ACCUMULATIONS OF 6 TO 18 INCHES. * WINDS: STRONG AND GUSTY WINDS DEVELOPING WEDNESDAY EVENING. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ001-161500- /O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ KOOTENAI/CABINET REGION- 635 PM MST TUE NOV 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY EVENING... POSSIBLY CHANGING TO RAIN OR FREEZING RAIN LOWER ELEVATIONS LATE WEDNESDAY NIGHT. * SNOW ACCUMULATIONS: POTENTIAL FOR 6 TO 18 INCHES. * WINDS: GUSTY WEST WINDS HIGHER ELEVATIONS WITH SIGNIFICANT BLOWING AND DRIFTING SNOW POSSIBLE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-161500- /O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ WEST GLACIER REGION- 635 PM MST TUE NOV 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY NIGHT. STRONG WINDS FOR HIGHER ELEVATIONS. * SNOW ACCUMULATIONS: POTENTIAL OF 6 TO 18 INCHES...BY LATE THURSDAY. * WINDS: STRONG AND GUSTY WEST WINDS WITH AREAS OF BLOWING SNOW DEVELOPING LATER WEDNESDAY NIGHT THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ005-006-161500- /O.CON.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 535 PM PST TUE NOV 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 4000 FEET... A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING WEDNESDAY EVENING... POSSIBLY CHANGING TO RAIN OR FREEZING RAIN BELOW 4000 FEET OVERNIGHT. * SNOW ACCUMULATIONS: POTENTIALLY 6 TO 18 INCHES OF SNOW... HEAVIEST IN HIGHER ELEVATIONS...INCLUDING NEAR LOLO PASS. * WINDS: STRONG SOUTHWEST TO WEST WINDS MAINLY HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
912 WWUS45 KMSO 161054 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 354 AM MST WED NOV 16 2011 MTZ005-007-161200- /O.CAN.KMSO.WW.Y.0063.000000T0000Z-111116T1500Z/ MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION- 354 AM MST WED NOV 16 2011 ...WINTER WEATHER ADVISORY FOR THE BITTERROOT VALLEY AND BUTTE AND BLACKFOOT REGIONS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW BANDS THAT RESULTED IN HAZARDOUS ROADS AND PROMPTED THE WINTER WEATHER ADVISORY HAVE ENDED AND ROAD CONDITIONS HAVE IMPROVED OVERNIGHT. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...SIDE STREETS AND BRIDGES MAY REMAIN ICY THROUGH THE EARLY MORNING HOURS...SO MOTORISTS ARE REMINDED TO DRIVE WITH CAUTION. $$ MTZ004-006-162200- /O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ /O.NEW.KMSO.WS.W.0018.111117T0100Z-111118T0000Z/ LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 354 AM MST WED NOV 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY FOR THE LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THURSDAY. LOWER ELEVATIONS COULD SEE PATCHY FREEZING RAIN LATE TONIGHT THROUGH THURSDAY MORNING. GREATEST IMPACT WILL BE ALONG INTERSTATE 90 APPROACHING LOOKOUT PASS AND OVER LOLO AND LOST TRAIL PASSES. * SNOW ACCUMULATIONS: 6 TO 12 INCHES...LOCALLY UP TO 15 INCHES. * WINDS: STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ001-162200- /O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ /O.NEW.KMSO.WS.W.0018.111117T0400Z-111118T0000Z/ KOOTENAI/CABINET REGION- 354 AM MST WED NOV 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY FOR THE KOOTENAI/CABINET REGION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING THIS EVENING... POSSIBLY CHANGING TO RAIN OR FREEZING RAIN AT LOWER ELEVATIONS LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: 5 TO 10 INCHES...LOCALLY UP TO 12 INCHES. * WINDS: GUSTY WEST WINDS HIGHER ELEVATIONS WITH SIGNIFICANT BLOWING AND DRIFTING SNOW POSSIBLE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ002-162200- /O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ /O.NEW.KMSO.WS.W.0018.111117T0400Z-111118T0000Z/ WEST GLACIER REGION- 354 AM MST WED NOV 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY FOR THE WEST GLACIER REGION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING TONIGHT AND CONTINUING THROUGH THURSDAY. STRONG WINDS OVER HIGHER ELEVATIONS. * SNOW ACCUMULATIONS: 8 TO 12 INCHES...LOCALLY UP TO 18 INCHES BY LATE THURSDAY AFTERNOON. * WINDS: STRONG AND GUSTY WEST WINDS WITH AREAS OF BLOWING SNOW DEVELOPING LATER THIS EVENING...CONTINUING THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING SNOW ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED OVER HIGHER TERRAIN. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ IDZ005-006-162200- /O.UPG.KMSO.WS.A.0009.111117T0000Z-111118T0000Z/ /O.NEW.KMSO.WS.W.0018.111117T0000Z-111118T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 254 AM PST WED NOV 16 2011 ...WINTER STORM WARNING FOR THE CLEARWATER MOUNTAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY SNOW DEVELOPING THIS EVENING AND LASTING THROUGH THURSDAY. ELEVATIONS BELOW 4000 FEET COULD SEE SNOW TRANSITION TO RAIN OR FREEZING RAIN LATE TONIGHT THROUGH EARLY THURSDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES...LOCALLY UP TO 15 INCHES IN HIGHER ELEVATIONS...INCLUDING NEAR LOLO PASS. * WINDS: STRONG SOUTHWEST TO WEST WINDS MAINLY HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ043-162200- /O.NEW.KMSO.WS.W.0018.111117T0400Z-111118T0000Z/ POTOMAC/SEELEY LAKE REGION- 354 AM MST WED NOV 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW FOR HIGHWAY 83 SEELEY LAKE TO CONDON...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST THURSDAY. * IMPACTS/TIMING:SNOW WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH THURSDAY. LOCALLY STRONG SOUTHWEST WINDS WILL ALSO RESULT IN REDUCED VISIBILITIES FROM BLOWING SNOW. * SNOW ACCUMULATIONS:5 TO 8 INCHES BY LATE THURSDAY. * WINDS:SOUTHWEST WINDS 15 TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Nov 15, 10:54 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 15, 10:54 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 1054 AM MST TUE NOV 15 2011 .UPDATE...HAVE UPDATED TO END THE ADVISORIES FOR THIS MORNING. VERY LIGHT SNOW CONTINUES BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED THROUGH THIS AFTERNOON. && .AVIATION...SNOW SHOWERS HAVE RE-DEVELOPED ACROSS NORTHWEST MONTANA. OCCASIONAL LOWERED CEILING AND VISIBILITY WILL RESULT ALONG WITH AREAS OF MOUNTAIN OBSCURATION. A RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA TONIGHT...BRINGING A BRIEF REPRIEVE IN PRECIPITATION. EXPECT RISING CEILINGS AND A DECREASE IN WINDS AS A RESULT. && .PREV DISCUSSION... /ISSUED 408 AM MST TUE NOV 15 2011/ ..A SLICK MORNING COMMUTE FOR MANY RESIDENTS OF NORTH CENTRAL IDAHO AND WEST CENTRAL AND SOUTHWEST MONTANA THIS MORNING... DISCUSSION... IMPACTS TODAY...SLICK ROADWAYS FROM OVERNIGHT SNOW SHOWERS AND FREEZING MORNING TEMPERATURES. INCREASED SNOW SHOWERS ACROSS THE REGION BY AFTERNOON. SNOW SHOWERS ARE CONFINED TO HIGHER TERRAIN AND A FEW LINGERING BANDS THROUGH THE BITTERROOT/SAPPHIRE MOUNTAINS...THE MISSION RANGE AND BOB MARSHAL WILDERNESS THIS MORNING. MOST OF THE VALLEYS WILL ONLY EXPERIENCE LIGHT SNOW OR FLURRIES THROUGH THE MORNING...BUT LAST NIGHTS SNOW AND TEMPERATURES PLUMMETING BELOW FREEZING BEHIND A COLD FRONT HAS RESULTED IN VERY SLICK ROADWAYS THIS MORNING. THEREFORE CONTINUED WINTER WEATHER ADVISORIES FROM THE MISSOULA/BITTERROOT VALLEYS AND SOUTHWEST MONTANA FOR HAZARDOUS ROADS. SNOW IS EXPECTED TO CONTINUE TO IMPACT SEELEY LAKE THROUGH CONDON THIS MORNING...SO ALSO CONTINUED THAT ADVISORY FOR ADDITIONAL SNOW ACCUMULATIONS. ANOTHER UPPER LEVEL WAVE WILL MOVE THROUGH THE UPPER LEVEL FLOW INCREASING SNOW SHOWER COVERAGE AGAIN THIS AFTERNOON...BUT THE BANDING POTENTIAL LOOKS MUCH LESS. THEREFORE JUST EXPECT SCATTERED SNOW SHOWERS THROUGH EARLY EVENING. IMPACT FOR MID/END OF THE WEEK...INCREASING MOISTURE/WINDS AHEAD OF PACIFIC TROUGH...FOLLOWED BY FAST MOVING COLD FRONT BY LATE THURSDAY. AFTER A BRIEF DRY PERIOD TONIGHT...A WARM FRONT WILL SPREAD MOISTURE AND INCREASE SOUTHWEST WINDS ACROSS THE REGION WEDNESDAY NIGHT INTO MID DAY THURSDAY. THIS WILL BRING A RETURN OF RAIN TO MANY VALLEYS WITH SNOW AT THE HIGHER ELEVATIONS. A QUICK MOVING COLD FRONT THURSDAY AFTERNOON AND EVENING WILL QUICKLY CHANGE THE RAIN IN THE VALLEYS BACK TO SNOW. AT THIS TIME...THE FRONT LOOKS TO CROSS WESTERN MONTANA BETWEEN 3 PM AND 7 PM WITH A BURST OF SNOW AND WINDS ALONG THE FRONT. THIS COULD IMPACT THE THURSDAY EVENING COMMUTE WITH MIXED PRECIPITATION AND FALLING TEMPERATURES. IMPACTS FOR FRIDAY THROUGH THE WEEKEND...ARCTIC AIR BEING PULLED WEST OF THE DIVIDE AND MOISTURE FROM PACIFIC TROUGH MOVING OVER THIS COLD AIR. MODELS ARE COMING INTO GOOD AGREEMENT THAT THE FIRST ARCTIC INTRUSION OF THE 2011-2012 WINTER SEASON WILL BE ON FRIDAY...LASTING THROUGH THE WEEKEND. WITH THE SURFACE FRONT PUSHING THROUGH FRIDAY AND MOISTURE STREAMING INTO THE REGION ON UPPER LEVEL SOUTHWEST FLOW...A COLD BLUSTERY FRIDAY AFTERNOON/EVENING SHOULD BE ANTICIPATED WITH TRAVEL IMPACTS OVER MOUNTAIN PASSES AND MANY VALLEYS. STRONG BLUSTERY WINDS AND BLOWING SNOW WILL LAST THROUGH MID MORNING SATURDAY. THE FRONT IS EXPECTED TO STALL FROM LOLO PASS THROUGH SOUTHWEST MONTANA BY EARLY SATURDAY AND THE PRESSURE GRADIENT WILL WEAKEN...LESSENING THE WINDS. MOISTURE WILL REMAIN OVER THE REGION SO LIGHT SNOW SHOWERS ARE EXPECTED THROUGH SATURDAY AND SUNDAY. TEMPERATURES THROUGH THE WEEKEND WILL BE QUITE COLD WITH HIGHS ONLY IN THE TEENS AND LOW 20S WITH LOWS IN THE SINGLE DIGITS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...GIBSON LONG TERM....MEAD AVIATION...MEAD
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:11 PM MST | High Wind Watch | MSO | Clearwater, Idaho | 14 hr |
Nearby
Winter Storm Watches in Montana, 2011Winter Storm Watches in Idaho, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.